# SDR CALA9801379

- Difficulty date: July 31, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N12319
- Make and model: Boeing 7373T0
- Aircraft serial: 23370
- System (JASC): 2210 · Autopilot System
- Part: Yaw Damper
- Part number: 4020952906
- Condition: Malfunctioned
- Location: E & E Compt
- Stage of operation: CL
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

WHILE CLIMBING THROUGH 5,000 FEET WITH THE AUTOPILOT OFF, THE AIRCRAFT EXPERIENCED AN UNCOMMANDED ROLL. THE YAW DAMPER INDICATOR PEGGED FULL RIGHT.  THE YAW DAMPER WAS TURNED OFF AND THE FLIGHT WAS CONTINUED.  THE YAW DAMPER WAS TURNED ON WHILE AT CRUISE WITH AUTOPILOT ON AND OPERATION WAS NORMAL.  MAINTENANCE REMOVED AND REPLACED THE MAIN RUDDER PCU, THE STANDBY RUDDER PCU, AND THE YAW DAMP COUPLER.  *S/D*  SHOP TEARDOWN REVEALED THE FOLLOWING (1) YAW DAMPER COUPLER (P/N 4030952-906) RATE GYRO ROUGH RUNNING. (2) STANDBY RUDDER PCU (P/N 1U1150-1) ROD SEAL LEAKAGE WITH PACKING WORN, FOUND BOLTS,  CORRODED. (3) MAIN RUDDER PCU (P/N 65C37052-9) LEVER ASSEMBLIES AND ROD END BEARINGS WORN,  MANIFOLD CORRODED.
